Alert archive / Ohio / River Flood Warnings in 2018

River Flood Warning 37, NWS Wilmington, OH

April 3, 2018Shelby County, Ohio

NWS Wilmington, OH issued this river flood warning at Apr 3, 2018, 10:31 AM EDT for Shelby County, Ohio. It took effect at Apr 3, 2018, 12:03 PM EDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2018, 10:31 AM EDT (14:31 UTC)
In effect from
Apr 3, 2018, 12:03 PM EDT
Expired
Apr 5, 2018, 5:33 AM EDT
In force
42 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Shelby County, OH

The radar

The Cincinnati radar (KILN), 107 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Great Miami River at Sidney (SIDO1). The gauge peaked at 12.53 ft at Apr 4, 2018, 1:00 AM EDT.

actionminormoderate5101504/0304/0404/0504/06
Action stage
8 ft
Minor stage
10 ft
Moderate stage
14.6 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03261500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 3, 8:01 AM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 3, 8:01 AM EDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
801 AM EDT Tue Apr 3 2018

.SYNOPSIS...
A warm front will be the focus for shower and thunderstorm
activity as it lifts northward today. A low pressure center will
cross east through northern Ohio this evening, trailing a cold
front that will have a line of thunderstorms race eastward
through the Ohio Valley. High pressure will build behind this
system to provide dry weather for Wednesday into Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Showers and thunderstorms are continuing to train eastward
across the area this morning. The strongest storms/heaviest
precipitation looks to be lining up across central portions of
our fa in the very near term. As a result, went ahead and
pushed the flash flood watch farther east. Only took it through
noon at this point to match up with the current watch as the
storms should lift slowly north through late morning. However,
will have to reevaluate this later this morning and it may need
to be extended/expanded with additional showers and storms
expected later this afternoon into tonight.

Previous discussion --->

Widespread shower and some thunderstorms will occur along a
northward moving warm front this morning. By noon, the bulk of
the storms will be along and north of the I-70 corridor with a
continued northward push.

In the warm sector behind this front, showers and thunderstorms
will scatter out, though winds will pick up from the south with
gusts to 30 and 35 mph. Temperatures will rise nicely, reaching
the upper 60s to low 70s in most areas. Kept far northwestern
CWA in the cooler lower 60s with the thought of having some
continued scattered shower activity in the warm sector that
would hold down temps.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
As the surface low tracks from northwest Ohio through Lake Erie
this evening, a trailing cold front will make its way east
through the Ohio Valley. Thunderstorms will develop along this
line and have substantial wind shear and favorable moisture
transport ahead of it to produce a solid line. This line will
have a high potential for damaging winds, and the low level
wind shear would support spin-up tornados along with the leading
edge of these storms.

As cold air wraps nicely in behind this front and there could
be enough moisture to combine with it to see some snow mix in
with any lingering showers before ending early Wednesday.

High temperatures Wednesday will be in the 40s, and generally
only rise 6-8 degrees from morning lows in the mid 30s to around
40.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A return to a cool pattern is expected through the weekend.

Highs will generally be in the 40s, reaching into the 50s in
most locations by Monday. After starting out in the 30s Thursday
night, overnight lows will be coldest on the weekend in the
20s, rising back into the 30s for next week.

A low pressure system will cross the Great Lakes region on
Thursday night and Friday, with a surface cold front affecting
the region during the day Friday. Enough cold air may be present
that rain showers overnight may mix with snow on both Thursday
night and Friday night. If this does occur, there will be
minimal impact on the region with regards to accumulations. This
system was earlier forecast to be a much more potent rain maker,
but latest models were all pointing at a weaker system until the
showers develop along the cold front Friday.

Drier conditions are expected over the weekend. A gradual
warming trend is also expected, but temperatures will still be
slightly below normal even by Monday.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
Area of thunderstorms north of a warm front area is lifting
through the nrn tafs attm. Ceilings are generally MVFR north of
the front, but occasionally the ceilings jump to VFR. South of
the front ceilings have already have opened up to VFR.

The warm front will continue to lift north across the terminals
today. This will gradually push the convection north and east
as well. Much of the region will become warm sectored by
afternoon. Pressure gradient will increase, and combined with
diurnal heating, winds will increase with gusts as high as 35
knots. The nrn TAFS should break out to VFR in the warm sector.
Some scattered convection may develop in the afternoon.

As deepening sfc low lifts northeast, a cold front will sweep
east through the region between 00Z-06Z. Expect a line of
thunderstorms to push through ahead of the front.

Pressure gradient stays up behind the front, keeping winds
gusty. Ceilings will remain MVFR. There could be some isolated
wrap around showers, but will leave them out for now.

OUTLOOK...MVFR cigs may linger into Wednesday. MVFR cigs and
vsbys possible Thursday night into Friday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until noon EDT today for OHZ053>056-060>065-
     070>074.
KY...None.
IN...Flash Flood Watch until noon EDT today for INZ050-058-059-066.

&&

SYNOPSIS...Franks
NEAR TERM...JGL/Franks
SHORT TERM...Franks
LONG TERM...Franks
AVIATION...Sites
Hazardous weather outlook, Apr 3, 10:31 AM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1031 AM EDT Tue Apr 3 2018

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
041445-
Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-
1031 AM EDT Tue Apr 3 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio
and West Central Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Wind gusts to 35 MPH will be possible this afternoon and evening.

Thunderstorms will develop this afternoon and evening, and some
severe storms are expected. These storms will be capable of producing
damaging wind, large hail, tornadoes, and heavy rainfall. The most
likely timing for severe weather will be between 4PM and midnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wind gusts of 35-40 MPH will be possible early Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is expected this afternoon and evening.

INZ073>075-080-KYZ089>100-OHZ077>082-088-041445-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
1031 AM EDT Tue Apr 3 2018

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.

.DAY ONE...Today and Tonight.

Wind gusts to 35 MPH will be possible this afternoon and evening.

Thunderstorms will develop this afternoon and evening, and some
severe storms are expected. These storms will be capable of producing
damaging wind, large hail, tornadoes, and heavy rainfall. The most
likely timing for severe weather will be between 5PM and 2AM.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wind gusts of 30-35 MPH will be possible early Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is expected this afternoon and evening.

HATZOS

In the hours before

Local storm report, Apr 3, 8:16 AM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
816 AM EDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 AM     FLASH FLOOD      BROOKVILLE              39.42N 85.01W
04/03/2018                   FRANKLIN           IN   LAW ENFORCEMENT

            AT LEAST 12 ROADS CLOSED ACROSS THE COUNTY.

&&

ANOVAK
Local storm report, Apr 3, 8:37 AM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
837 AM EDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 AM     FLASH FLOOD      3 WNW WETHERINGTON      39.38N 84.43W
04/03/2018                   BUTLER             OH   DEPT OF HIGHWAYS

            STATE ROUTE 747 IS CLOSED IN BOTH DIRECTIONS BETWEEN
            PRINCETON AND MILIKIN ROADS DUE TO HIGH WATER.

&&

ANOVAK
Local storm report, Apr 3, 8:39 AM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
839 AM EDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 AM     FLASH FLOOD      1 S MILLVILLE           39.38N 84.65W
04/03/2018                   BUTLER             OH   DEPT OF HIGHWAYS

            U.S.27 IS CLOSED IN BOTH DIRECTIONS BETWEEN KIRCHLING AND
            MILLVILLE ROADS DUE TO HIGH WATER.

&&

ANOVAK
Local storm report, Apr 3, 9:01 AM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
901 AM EDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 AM     FLOOD            1 SE BELLBROOK          39.63N 84.07W
04/03/2018                   GREENE             OH   DEPT OF HIGHWAYS

            SR 725 CLOSED IN BOTH DIRECTIONS BETWEEN LOWER BELLBROOK
            AND PENWIT ROAD DUE TO FLOODING.

&&

ANOVAK
Local storm report, Apr 3, 9:44 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
944 AM EDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 AM     FLOOD            1 W LEBANON             39.43N 84.23W
04/03/2018                   WARREN             OH   EMERGENCY MNGR

            GLOSSER ROAD BETWEEN ST RT 63 AND US RT 42 CLOSED. STUBBS
            MILLS BETWEEN RT 22 AND MASON-MORROW-MILLGROVE ROAD
            CLOSED. LOWER SPRINGBORO RD BETWEEN 4TH AND PIONEER BLVD
            CLOSED. ALL CLOSED DUE TO HIGH WATER.

&&

ANOVAK
Local storm report, Apr 3, 9:53 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
953 AM EDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 AM     FLOOD            5 WSW SPRINGFIELD       39.91N 83.89W
04/03/2018                   CLARK              OH   TRAINED SPOTTER

            A 40 FOOT SECTION OF LOWER VALLEY PIKE WAS COVERED WITH
            STANDING WATER.

&&

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 9:02 PM EDTFlash Flood WatchILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 26 more29 hr
Apr 3, 5:05 AM EDTSpecial Weather StatementILNMontgomery, Preble25 min
Apr 3, 5:27 AM EDTAreal Flood AdvisoryILNClark, Greene, Miami, Montgomery, Preble3 hr
Apr 3, 6:28 AM EDTAreal Flood AdvisoryILNButler3 hr
Apr 3, 7:33 AM EDTFlash Flood WarningILNButler3 hr
Apr 3, 7:44 AM EDTRiver Flood AdvisoryILNHamilton29 hr
Apr 3, 8:06 AM EDTAreal Flood AdvisoryILNClark, Greene, Montgomery, Preble3 hr
Apr 3, 8:22 AM EDTAreal Flood AdvisoryILNClermont, Clinton, Fayette, Hamilton, Warren3 hr
Apr 3, 8:28 AM EDTAreal Flood WarningILNButler, Hamilton18 hr
Apr 3, 9:56 AM EDTAreal Flood WarningILNGreene, Warren48 hr
Apr 3, 10:03 AM EDTFlash Flood WarningILNPreble3 hr
Apr 3, 10:23 AM EDTRiver Flood WarningILNClermont, Hamilton, Warren28 hr
Apr 3, 10:23 AM EDTRiver Flood WarningILNClermont, Hamilton30 hr
Apr 3, 10:25 AM EDTAreal Flood WarningILNButler4 hr
Apr 3, 10:31 AM EDTRiver Flood WarningILNButler59 hr
Apr 3, 10:31 AM EDTRiver Flood WarningILNHamilton3 days
Apr 3, 10:32 AM EDTRiver Flood WarningILNPickaway4 days
Apr 3, 10:32 AM EDTRiver Flood WarningILNPike, Scioto5 days
Apr 3, 10:38 AM EDTRiver Flood WarningILNAdams25 hr
Apr 3, 10:57 AM EDTSpecial Weather StatementILNMontgomery33 min
Apr 3, 10:58 AM EDTAreal Flood AdvisoryILNClark, Darke, Greene, Montgomery, Preble3 hr
Apr 3, 11:06 AM EDTRiver Flood AdvisoryILNDelaware, Franklin18 hr
Apr 3, 11:26 AM EDTSpecial Weather StatementILNClark19 min
Apr 3, 11:32 AM EDTSpecial Weather StatementILNMontgomery28 min
Apr 3, 11:34 AM EDTFlash Flood WarningILNMontgomery3 hr
Apr 3, 11:55 AM EDTAreal Flood AdvisoryILNClark, Miami3 hr
Apr 3, 11:55 AM EDTSpecial Weather StatementILNClark, Montgomery20 min
Apr 3, 12:12 PM EDTSpecial Weather StatementILNClark18 min
Apr 3, 12:26 PM EDTRiver Flood WarningILNHocking59 hr
Apr 3, 12:27 PM EDTSpecial Weather StatementILNMadison33 min
Apr 3, 12:55 PM EDTAreal Flood WarningILNPreble4 hr
Apr 3, 12:59 PM EDTSpecial Weather StatementILNFairfield31 min
Apr 3, 1:05 PM EDTAreal Flood AdvisoryILNHocking, Ross3 hr
Apr 3, 2:51 PM EDTRiver Flood WarningILNChampaign, Clark, Greene21 hr
Apr 3, 2:51 PM EDTRiver Flood WarningILNHamilton12 hr
Apr 3, 2:53 PM EDTSpecial Weather StatementILNMercer37 min
Apr 3, 2:57 PM EDTRiver Flood WarningILNMiami36 hr
Apr 3, 2:57 PM EDTRiver Flood WarningILNMiami, Montgomery50 hr
Apr 3, 2:57 PM EDTRiver Flood WarningILNMontgomery46 hr
Apr 3, 2:57 PM EDTRiver Flood WarningILNWarren46 hr
Apr 3, 2:57 PM EDTRiver Flood WarningILNButler, Hamilton23 hr
Apr 3, 3:11 PM EDTSevere Thunderstorm WarningILNDarke, Preble34 min
Apr 3, 3:19 PM EDTSevere Thunderstorm WarningILNButler, Preble41 min
Apr 3, 3:38 PM EDTSpecial Weather StatementILNDarke, Miami37 min
Apr 3, 3:41 PM EDTFlash Flood WarningILNButler, Preble3 hr
Apr 3, 3:45 PM EDTSevere Thunderstorm WarningILNButler, Montgomery, Preble, Warren30 min
Apr 3, 3:54 PM EDTFlash Flood WarningILNChampaign, Darke, Logan, Miami, Montgomery, Preble and 1 more3 hr
Apr 3, 4:01 PM EDTTornado WarningILNMontgomery, Preble29 min
Apr 3, 4:19 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Miami, Montgomery26 min
Apr 3, 4:20 PM EDTSpecial Weather StatementILNLogan40 min
Apr 3, 4:31 PM EDTSpecial Weather StatementILNButler, Montgomery29 min
Apr 3, 4:36 PM EDTFlash Flood WarningILNButler, Clark, Clinton, Greene, Warren3 hr
Apr 3, 4:42 PM EDTTornado WarningILNClark, Fayette, Greene, Madison33 min
Apr 3, 4:58 PM EDTSpecial Weather StatementILNGreene32 min
Apr 3, 5:04 PM EDTTornado WarningILNClark, Madison26 min
Apr 3, 5:17 PM EDTAreal Flood AdvisoryILNChampaign, Fayette, Logan, Madison, Union88 min
Apr 3, 5:23 PM EDTSevere Thunderstorm WarningILNFayette, Madison, Pickaway37 min
Apr 3, 5:23 PM EDTTornado WarningILNFranklin, Madison, Pickaway26 min
Apr 3, 5:28 PM EDTSpecial Weather StatementILNClermont47 min
Apr 3, 5:29 PM EDTAreal Flood AdvisoryILNDelaware, Fairfield, Fayette, Franklin, Licking, Pickaway and 1 more91 min
Apr 3, 5:35 PM EDTTornado WarningILNFairfield, Franklin, Licking, Pickaway25 min
Apr 3, 5:44 PM EDTSevere Thunderstorm WarningILNBrown, Clermont46 min
Apr 3, 5:44 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway46 min
Apr 3, 5:45 PM EDTSpecial Weather StatementILNLicking45 min
Apr 3, 5:58 PM EDTTornado WarningILNFairfield, Licking18 min
Apr 3, 6:02 PM EDTSpecial Weather StatementILNFayette28 min
Apr 3, 6:04 PM EDTTornado WarningILNFairfield12 min
Apr 3, 6:15 PM EDTSpecial Weather StatementILNLicking15 min
Apr 3, 6:15 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland, Pike45 min
Apr 3, 6:19 PM EDTSevere Thunderstorm WarningILNAdams, Brown56 min
Apr 3, 6:26 PM EDTSpecial Weather StatementILNFairfield34 min
Apr 3, 6:30 PM EDTSevere Thunderstorm WarningILNAdams, Brown45 min
Apr 3, 6:31 PM EDTAreal Flood WarningILNButler, Preble12 hr
Apr 3, 6:44 PM EDTAreal Flood WarningILNChampaign, Darke, Logan, Miami, Montgomery, Preble and 1 more12 hr
Apr 3, 6:56 PM EDTAreal Flood WarningILNButler, Clark, Clinton, Greene, Warren12 hr
Apr 3, 7:13 PM EDTSpecial Weather StatementILNScioto47 min
Apr 3, 7:26 PM EDTSevere Thunderstorm WarningILNAdams, Pike, Scioto49 min
Apr 3, 7:44 PM EDTSevere Thunderstorm WarningILNAdams46 min
Apr 3, 4:34 PM EDTSpecial Weather StatementILNBoone, Carroll, Gallatin, Kenton41 min
Apr 3, 4:42 PM EDTSevere Thunderstorm WarningILNBoone, Carroll, Gallatin, Grant, Owen48 min

Nearby

River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.